zbMATH — the first resource for mathematics

Complete global stability for an SIRS epidemic model with generalized non-linear incidence and vaccination. (English) Zbl 1237.92054
Summary: This paper deals with global dynamics of an SIRS epidemic model for infections with non permanent acquired immunity. The SIRS model studied here incorporates a preventive vaccination and generalized nonlinear incidence rate as well as the disease-related death. Lyapunov functions are used to show that the disease-free equilibrium state is globally asymptotically stable when the basic reproduction number is less than or equal to one, and that there is an endemic equilibrium state which is globally asymptotically stable when it is greater than one.

92D30 Epidemiology
34D23 Global stability of solutions to ordinary differential equations
92C60 Medical epidemiology
65C20 Probabilistic models, generic numerical methods in probability and statistics
PDF BibTeX Cite
Full Text: DOI
[1] Korobeinikov, A.; Maini, P.K.; Walker, W.J., Estimation of effective vaccination rate: pertussis in New Zealand as a case study, J. theor. biol., 224, 269-275, (2003)
[2] Hethcote, H.W., The mathematics of infectious diseases, SIAM rev., 42, 599-653, (2000) · Zbl 0993.92033
[3] Kermack, W.O.; McKendrick, A.G., Contribution to mathematical theory of epidemics, Proc. R. soc. A, 115, 700-721, (1927) · JFM 53.0517.01
[4] Mena-Lorca, J.; Hethcote, H.W., Dynamic models of infectious diseases as regulator of population sizes, J. math. biol., 30, 693-716, (1992) · Zbl 0748.92012
[5] Guo, H.; Li, M.Y.; Shuai, Z., Global stability of the endemic equilibrium of multigroup SIR epidemic models, Can. appl. math. Q., 14, 259-284, (2006) · Zbl 1148.34039
[6] Korobeinikov, A., Lyapunov functions and global stability for SIR and SIRS epidemiological models with non-linear transmission, Bull. math. biol., 30, 615-626, (2006) · Zbl 1334.92410
[7] Wang, W.; Ruan, S., Simulating the SARS outbreak in Beijing with limited data, J. theor. biol., 227, 369-379, (2004)
[8] Capasso, V.; Serio, G., A generalization of the kermack – mckendrick deterministic epidemic model, Math. biosci., 42, 41-61, (1978) · Zbl 0398.92026
[9] Liu, W.M.; Levin, S.A.; Iwasa, Y., Influence of non-linear incidence rates upon the behaviour of SIRS epidemiological models, J. math. biol., 23, 187-204, (1986) · Zbl 0582.92023
[10] Ruan, S.; Wang, W., Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. differ. equ., 135-163, (2003) · Zbl 1028.34046
[11] Korobeinikov, A.; Maini, P.K., A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence, Math. biosci. eng., 1, 57-60, (2004) · Zbl 1062.92061
[12] Xiao, D.; Ruan, S., Global analysis of an epidemic model with nonmonotone incidence rate, Math. biosci., 208, 419-429, (2007) · Zbl 1119.92042
[13] V. Capasso, Mathematical Structures of Epidemic Systems, Corrected 2nd printing, Springer, Heidelberg, 2008. · Zbl 1141.92035
[14] Lyapunov, A.M., The general problem of the stability of motion, (1992), Taylor and Francis London · Zbl 0786.70001
[15] Beretta, E.; Capasso, V., On the general structure of epidemic systems. global asymptotic stability, Comput. math. appl., 12A, 677-694, (1986) · Zbl 0622.92016
[16] Korobeinikov, A.; Wake, G.C., Lyapunov functions and global stability for SIR. SIRS and SIS epidemiological models, Appl. math. lett., 15, 955-961, (2002) · Zbl 1022.34044
[17] Iggidr, A.; Mbang, J.; Sallet, G.; Tewa, J.J., Multi-compartment models, Dcds, Suppl. 2, 506-519, (2007) · Zbl 1163.34366
[18] Lahrouz, A.; Omari, L.; Kiouach, D., Global analysis of a deterministic and stochastic nonlinear SIRS epidemic model, Nonlinear anal. model. control., 16, 59-76, (2011) · Zbl 1271.93015
[19] Lahrouz, A.; Omari, L.; Kiouach, D.; Belmaâti, A., Deterministic and stochastic stability of a mathematical model of smoking, Statist. probab. lett., 81, 1276-1284, (2011) · Zbl 1219.92043
[20] Korobeinikov, A.; Maini, P.K., Nonlinear incidence and stability of infectious disease models, Math. med. biol., 22, 113-128, (2005) · Zbl 1076.92048
[21] Diekmann, O.; Heesterbeek, J.A.P.; Metz, J.A.J., On the definition and the computation of he basic reproduction ratio \(\mathcal{R}_0\) in models for infectious diseases in heterogeneous populations, J. math. biol., 28, 365-382, (1990) · Zbl 0726.92018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.